Hail, Talladega
- When
- July 7, 4:48 PM CST to 4:55 PM CST
- Where
- Talladega County, Stemley
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.500, -86.233
Penny size hail was reported in the town of Stemley.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 7, 1:18 PM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 218 PM CDT WED JUL 7 2004 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED DURING MAINLY THE AFTERNOON AND EVENING HOURS THROUGH FRIDAY AS THE ATMOSPHERE WILL BE MOIST AND UNSTABLE AHEAD OF A FRONT JUST NORTH OF ALABAMA. DRIER WEATHER CAN BE EXPECTED THIS WEEKEND AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE SOUTHEAST. TEMPERATURES WILL REMAIN AROUND TO SLIGHTLY ABOVE NORMAL THROUGH THE FORECAST PERIOD. .SHORT TERM...(TONIGHT THROUGH SATURDAY) DETERMINING WHEN AND WHERE RAIN WILL OCCUR IS THE MAIN SHORT TERM FORECAST CHALLENGE. AT 2 PM CDT...SCATTERED SHOWERS AND THUNDERSTORMS WERE OVER THE FORECAST AREA...MOST NUMEROUS OVER NORTHWEST ALABAMA INTO NORTHERN MISSISSIPPI JUST SOUTH OF A COLD FRONT. WARM CONDITIONS PREVAILED WITH TEMPERATURES MAINLY IN THE UPPER 80S AND LOWER 90S...EXCEPT 70S IN AND NEAR LOCATIONS THAT WERE RECEIVING RAINFALL. FOR THE SHORT TERM...WILL NOT MAKE MANY CHANGES AS ONGOING FORECAST HANDLES THE WEATHER WELL. HAVE NO PREFERENCE TOWARD ONE MODEL OR ANOTHER...SO WILL USE A BLEND. TONIGHT...PLAN ON KEEPING CHANCE OF RAIN EVERYWHERE. THE HIGHEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE ALONG AND NORTH OF INTERSTATE 20 WHERE LIFT WILL BE MAXIMIZED CLOSER TO THE FRONT. ALTHOUGH MOST OF SHOWERS AND STORMS WILL DISSIPATE SHORTLY AFTER SUNSET...A FEW THIS EVENING MAY BE STRONG WITH GUSTY WINDS AS THE MAIN HAZARD THANKS TO DRY AIR IN THE MID LEVELS OF THE ATMOSPHERE. OTHERWISE...SKIES WILL BE PARTLY CLOUDY...AND LOW TEMPERATURES WILL MAINLY BE IN LOWER 70S. ON THURSDAY...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO ONCE AGAIN DEVELOP OVER THE AREA BY AFTERNOON. THE FOCUS FOR SHOWERS AND STORMS WILL SHIFT FARTHER SOUTH AS DRIER AIR IS FORECAST TO MOVE INTO NORTH ALABAMA. THEREFORE...WILL TIER RAIN CHANCES HIGHER SOUTH AND LOWER NORTH. NOT EXPECTING SEVERE STORMS AS WINDS WILL BE WEAK. HIGH TEMPERATURES WILL BE A LITTLE COOLER MOST PLACES...AROUND 90 AS OPPOSED TO THE LOWER AND MID 90S AS OF LATE. FRIDAY INTO SATURDAY...RAIN CHANCES WILL DIMINISH AS WE HEAD INTO THE WEEKEND AS WARMER AND DRIER MID LEVEL AIR INVADES THE AREA THANKS TO HIGH PRESSURE BUILDING INTO THE REGION. WILL KEEP LOW RAIN CHANCES DURING THIS TIME FRAME FOR POSSIBLE AFTERNOON CONVECTION... THOUGH MOST PLACES SHOULD BE DRY. DAYTIME TEMPERATURES WILL WARM UP INTO THE LOWER AND MID 90S. && .LONG TERM...(SUNDAY THROUGH WEDNESDAY) WARM AND DRY WEATHER IS EXPECTED DURING THIS PART OF THE FORECAST UNDER THE CONTROL OF HIGH PRESSURE. CURRENT FORECAST DEPICTS THIS TREND AND WILL NOT MAKE MANY CHANGES. && .PRELIMINARY NUMBERS... GADSDEN 69 89 69 90 68 / 40 30 20 30 ANNISTON 71 89 70 90 71 / 40 40 20 30 BIRMINGHAM 71 89 73 90 73 / 40 40 20 30 TUSCALOOSA 72 91 72 92 71 / 40 40 20 30 CALERA 72 89 72 91 71 / 40 40 20 30 AUBURN 72 88 72 91 72 / 30 50 30 30 MONTGOMERY 74 91 72 93 73 / 30 50 30 30 TROY 72 90 71 92 70 / 30 50 30 30 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && MBS/91
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 109 PM CDT WED JUL 7 2004 ALZ011>015-017>050-081800- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 109 PM CDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE INTO THE AREA THROUGH THE AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BRIEFLY GROW STRONG ENOUGH TO PRODUCE WIND GUSTS UP TO 40 MPH OR LOCALLY HEAVY RAINFALL. THE STORMS SHOULD START TO DIMINISH IN INTENSITY AND COVERAGE BY 9 PM. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... NO ORGANIZED OR WIDESPREAD AREAS OF SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 325 PM CDT WED JUL 7 2004 ALZ011-012-072100- LAMAR-MARION- 325 PM CDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR AND MARION COUNTIES UNTIL 400 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING LIKELY FROM APPROACHING THUNDERSTORMS... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS FROM 6 MILES SOUTHWEST OF BEXAR TO 37 MILES WEST OF MILLPORT...MOVING EAST AT 20 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR BEXAR...DETROIT...WESTON...VERNON...MOLLOY...MILLPORT...MANSFIELD AND HACKLEBURG THROUGH 400 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. AN ADDITIONAL THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 400 PM CDT WED JUL 7 2004 ALZ013-072130- FAYETTE- 400 PM CDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE COUNTY UNTIL 430 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 18 MILES NORTH OF GLEN ALLEN TO 21 MILES SOUTHWEST OF BELK...MOVING EAST AT 35 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WAYSIDE...MOUNT VERNON...GLEN ALLEN...BELK...FAYETTE AND STUDDARDS CROSSROADS THROUGH 430 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 538 PM CDT WED JUL 7 2004 ALZ027-072330- TALLADEGA- 538 PM CDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 630 PM CDT... ...SMALL HAIL AND WIND GUSTS 35 TO 45 MPH ARE POSSIBLE FROM AN APPROACHING LINE OF THUNDERSTORMS... AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM LINCOLN TO 6 MILES SOUTHWEST OF CHILDERSBURG...MOVING EAST AT 15 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR LINCOLN...CHILDERSBURG...WINTERBORO...TALLADEGA...SYLACAUGA...MUNFORD AND WALDO THROUGH 630 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 547 PM CDT WED JUL 7 2004 ALZ023-072330- TUSCALOOSA- 547 PM CDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL 630 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER HOLT...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HOLT AND BROOKWOOD THROUGH 630 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
The Birmingham radar (KBMX), 62 km away, was scanning. The volume nearest the first event began at 22:48 UTC.
1 hail. Local standard time, as filed.
Penny size hail was reported in the town of Stemley.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417066.